Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 30, 2016, 2:16 PM MDT for El Paso County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 2:16 PM MDT (20:16 UTC)
- Expired
- May 30, 2016, 3:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 23 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2218 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102
WWUS85 KPUB 302016
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT MON MAY 30 2016
COZ084>086-089-302100-
CROWLEY COUNTY CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
216 PM MDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHEASTERN PUEBLO AND NORTHWESTERN CROWLEY COUNTIES UNTIL 300 PM
MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELLICOTT...OR 23 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRUCKTON AND ELLICOTT.
LAT...LON 3877 10405 3852 10405 3852 10398 3846 10402
3872 10453 3889 10441
TIME...MOT...LOC 2016Z 297DEG 24KT 3877 10439
$$
KTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 30, 11:47 AM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 30, 11:47 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1147 AM MDT MON MAY 30 2016 .SHORT TERM...(Today and tonight) Issued at 343 AM MDT Mon May 30 2016 ...Strong to severe thunderstorms possible again this afternoon... Currently...quiet conditions exist across southern Colorado early this morning. Radar has indicated a few echoes back over the continental divide and into the San Luis Valley with a few sprinkles possible through sunrise. Temperatures are running in the upper 40s to lower 50s across much of the region. Today...two upper level disturbances, one over southern Arizona and one strengthening over the Northern Rockies, will set the stage for another round of showers and thunderstorms for southern Colorado this afternoon. The Arizona system will send weak energy and moisture northward into Colorado, while the northern system sends a cold front and shortwave trough south into northern Colorado. The dryline is forecast to set up across far eastern Colorado by mid afternoon. Models in decent agreement with the set up today, with showers and thunderstorms firing about 20z along the dryline, generally east of a La Junta to Kim line. Models are indicating CAPE values around 2000 j/kg along the Kansas border, however shear will be lacking and will likely limit the severe potential this afternoon. That being said, one or two strong to severe storms are possible, especially over eastern Las Animas into Baca Counties, with a secondary area favored over Kiowa County. Hail to one inch in diameter and wind gusts to 60 mph are possible with the strongest storms. Elsewhere, showers and thunderstorms are forecast to develop across the mountains by late morning and spread eastward into the I-25 corridor this afternoon and evening. Small hail, locally moderate to heavy rainfall and lightning will be the primary threats. Afternoon high temperatures will reach into the lower to mid 80s across much of the lower elevations. Tonight...thunderstorms associated with the dryline are forecast to track eastward into western Kansas during the evening hours, while showers and thunderstorms over the mountains and adjacent plains dissipate through midnight. Any severe threat near the Kansas border will diminish with sunset and as storms move to the east of the area. A cold front is forecast to drop south across the plains by Tuesday morning with a northeasterly wind shift. Models are hinting that the upslope moist flow behind the front will lead to shower development over the eastern mountains, Palmer Divide and Raton Mesa during the early morning hours. Overnight lows will be slightly cooler with mid to upper 40s for most areas. Mozley .LONG TERM...(Tuesday through Sunday) Issued at 343 AM MDT Mon May 30 2016 ...Cool and unsettled through Wednesday then warmer and drier... A disturbance and cold front are poised to impact the area Tuesday into Wednesday with cooler than average temperatures and decent chances for precipitation over much of the east. The best chance for precipitation will come Tuesday afternoon and night as a cold front descends southward through the plains, sending a strong surge of upslope flow southward. While previous model runs have had the main precipitation shield concentrated right along and near the east slopes of the mountains, gradually progressing southward with time, the 06Z NAM has now shifted the precipitation maximum eastward across the plains. Not sure what to think of this. I'm always a little leary of the intermediate 06Z model runs. Conceptually, with upslope flow, it makes sense to have the maximum precipitation back up against the mountains. However, if the precipitation area being depicted by the models is really more of an MCS type of feature, then it could conceivably track southeast across the plains, tied more to convective processes in the atmosphere and not so much tied to upslope forcing along the terrain. In any event, still a good chance of rain for many areas of the east late Tuesday and Tuesday night. I'm just not sure where the maximum precipitation will occur. Where it does occur, there will be the potential for locally heavy rain. Most of the precipitation should be over by Wednesday morning although some may still be falling over southern areas. However, this should decrease through the morning. The rest of Wednesday should be cloudy and cooler than average over the east. By late in the day, enough instability should build over the mountains for another round of afternoon and evening storms. However, with more stable air across the plains, any precipitation coming off of the mountains will probably not last too long once it starts to head east. Thursday through the weekend, a large, warm ridge of high pressure will build over the western U.S. and northern Rockies. This will result in a strong warmup across the area as well as decreasing thunderstorm chances. In fact, the air over the plains will likely dry enough for only very isolated activity during the period. The mountains, on the other hand, will see enough lift from the terrain to generate a little better coverage of storms. A lot of areas across the lower Arkansas River Valley from the Pueblo area eastward will probably be up around 90 degrees Friday through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1106 AM MDT Mon May 30 2016 Another round of thunderstorms will be possible over the mountains and plains today, with KCOS and KALS most likely to be impacted by TSRA at the terminals. Gusty winds to 40 kts will be the most likely storm threat, though if storm takes a direct hit on the terminal could see brief MVFR VIS with brief heavy rainfall. TAFS will maintain VFR conditions for now. East of KLHX, there will be a better chance for a few strong to severe thunderstorms with wind gusts to around 50 kts and hail. A cold front will drop through the plains tonight with winds increasing from the north at both KCOS and KPUB between 09z-13z. This will bring in MVFR to local IFR CIGS for the Palmer Divide region which could spread into the KCOS area early Monday morning. For now think that northerly downslope winds off the Palmer should keep stratus to the north of the taf site. There will be a better chance for -SHRA/-TSRA at KCOS and KPUB tomorrow with CIGS dropping into the IFR category Tuesday evening. -KT && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOZLEY LONG TERM...LW AVIATION...KT
Hazardous weather outlook, May 30, 11:05 AM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT MON MAY 30 2016 COZ058>089-093>099-311715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING EAST OF A LA JUNTA TO KIM LINE. HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THROUGH LATE MORNING...AND SPREAD EAST INTO THE I-25 CORRIDOR DURING THE AFTERNOON AND EARLY EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...BRIEF MODERATE TO HEAVY RAINFALL...AND LIGHTNING. EXPECT SHOWERS AND THUNDERSTORMS TO DISSIPATE AND MOVE EAST INTO KANSAS THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A GOOD CHANCE FOR THUNDERSTORMS ACROSS THE EASTERN MOUNTAINS AND PLAINS TUESDAY AFTERNOON AND NIGHT WITH FEWER STORMS OVER WESTERN AREAS. IN ADDITION TO LIGHTNING...STORMS MAY PRODUCE GUSTY WINDS...HAIL AND HEAVY RAIN. ON WEDNESDAY...THERE WILL BE A CHANCE OF AFTERNOON AND EVENING STORMS MAINLY IN AND NEAR THE MOUNTAINS. THE PRIMARY STORM THREATS WILL BE LIGHTNING...GUSTY WINDS...HAIL AND LOCALLY HEAVY RAIN. THURSDAY THROUGH THE WEEKEND...WARMER AND DRIER AIR WILL MOVE INTO COLORADO. THERE WILL STILL BE A CHANCE OF STORMS EACH DAY BUT THOSE CHANCES WILL MAINLY BE CONFINED TO AREAS IN AND NEAR THE MOUNTAINS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. PRIMARY STORM THREATS DURING THIS PERIOD WILL BE LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE PLAINS. 31/23
In the hours before
Special weather statement, May 30, 1:17 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 117 PM MDT MON MAY 30 2016 COZ084-085-302000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 117 PM MDT MON MAY 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL 200 PM MDT... AT 117 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SCHRIEVER AFB...OR 15 MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELLICOTT...SCHRIEVER AFB AND YODER. LAT...LON 3874 10464 3892 10461 3892 10418 3865 10423 TIME...MOT...LOC 1917Z 277DEG 13KT 3883 10454 KT
Special weather statement, May 30, 1:31 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 131 PM MDT MON MAY 30 2016 COZ086>088-302015- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 131 PM MDT MON MAY 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUEBLO... NORTHWESTERN LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES UNTIL 215 PM MDT... AT 131 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23 MILES SOUTH OF BLENDE...OR 26 MILES SOUTH OF PUEBLO...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN PUEBLO...NORTHWESTERN LAS ANIMAS AND NORTHEASTERN HUERFANO COUNTIES. LAT...LON 3779 10456 3798 10458 3805 10415 3778 10413 TIME...MOT...LOC 1931Z 266DEG 13KT 3790 10448 KT
Special weather statement, May 30, 2:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT MON MAY 30 2016
COZ084>086-089-302100-
CROWLEY COUNTY CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
216 PM MDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHEASTERN PUEBLO AND NORTHWESTERN CROWLEY COUNTIES UNTIL 300 PM
MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELLICOTT...OR 23 MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRUCKTON AND ELLICOTT.
LAT...LON 3877 10405 3852 10405 3852 10398 3846 10402
3872 10453 3889 10441
TIME...MOT...LOC 2016Z 297DEG 24KT 3877 10439
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:17 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| May 30, 1:31 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| May 30, 3:05 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| May 30, 3:37 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| May 30, 3:56 PM MDT | Special Weather Statement | PUB | Bent | 49 min |
| May 30, 5:43 PM MDT | Special Weather Statement | PUB | Kiowa | 47 min |
| May 30, 5:50 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 25 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.